Antibiotics Home > Noroxin and Tendon Rupture
The U.S. Food and Drug Administration has issued a "black box warning" for all fluoroquinolones, including Noroxin (norfloxacin), as these medications have an increased risk for tendonitis and tendon ruptures. Contact your healthcare provider immediately if you are taking Noroxin and develop tendon problems, such as difficulty walking, sharp pain in a tendon area, or tendon swelling.
Does Noroxin Cause Tendon Rupture?Noroxin® (norfloxacin) is an antibiotic used to treat urinary tract infections, gonorrhea, and prostatitis. It belongs to a group of medications called fluoroquinolones, or just "quinolones" for short. Like other quinolones, Noroxin may cause tendon problems, including tendonitis and tendon rupture.
More Information About Tendon Rupture With Noroxin UseTendons are tissues in the body that connect muscles to bone. Tendonitis is a medical term used to describe inflammation or swelling of a tendon. Rupture is said to occur when a tendon is torn or breaks. As you might guess, tendon ruptures can be quite painful and may cause permanent damage if not treated properly.